Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 8, 2021Dawson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 7:41 PM EDT for Dawson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 7:41 PM EDT (23:41 UTC)
Expired
Jun 8, 2021, 8:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Dawson County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS82 KFFC 082341
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jun 8 2021
 
GAZ013-014-021-022-090015-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
741 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was near Lathemtown, or 11
miles northeast of Canton...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ball Ground, Lathemtown, Reavis Mountain and Hollis Lathem Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8429 3428 8439 3444 8432 3445 8421
      3438 8415
TIME...MOT...LOC 2341Z 212DEG 9KT 3431 8431 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:58 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 8, 2:58 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Tue Jun 8 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

The upper level low slowly weakens as it shifts east across the
southern Ohio Valley through the forecast period, while the
southeast remains on the west side of surface high pressure.  This
pattern will keep good moisture across the area with PWATs of 1.5-2
inches this afternoon and again tomorrow.  With mostly sunny skies
expect the diurnally driven convection to increase in coverage
through early this evening and wind down after sunset.  Overnight
low clouds will develop across the area by sunrise, however do
not expect that they will linger as long as they did yesterday or
today. With good heating tomorrow, the better chances for
convection will be across north Georgia in proximity to the upper
low.  Have stayed close to guidance temperatures through the
period.

Atwell

.LONG TERM /Thursday through Tuesday/...

An abnormally moist extended period is begrudgingly expected for the
forecast area as PWATs should run between 1.5-2 inches until early
next week. This is roughly a quarter to three quarters above the
climatological average for this time of year as the Bermuda High
over the Atlantic advects the tropical Gulf airmass over the eastern
CONUS. This invasive warm, moist airmass will litter the forecast
area in scattered to widespread showers and thunderstorms each day
through the extended. Higher chances will be likely in North Georgia
through the end of the week with as a little added support from a
weak mid-level trough before it kicks out over the weekend. Highs
will remain in the upper 80s and low 90s, with morning lows capped
by dewpoints around 70 degrees with patchy fog possible anywhere
rain fell the day before.

Thiem

&&

.AVIATION...
18Z Update...
MVFR and VFR CIGs will persist through overnight with lower
MVFR/IFR setting up between 08-09Z, before beginning to improve to
MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming
light with periods of calm winds between 03-09Z. Showers are
currently developing across the area with -TSRA possible 21-01Z.
Variable winds with gusts 25-35kts will be possible with any
storm that does develop.

//ATL Confidence...
18Z Update...
Medium confidence in timing and height of IFR development in
morning. Otherwise Medium to high confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  69  90 /  30  30  20  50
Atlanta         69  87  71  88 /  30  30  20  50
Blairsville     64  81  64  81 /  30  50  40  80
Cartersville    68  85  69  86 /  30  40  30  70
Columbus        69  90  71  92 /  30  20  10  30
Gainesville     68  85  69  86 /  30  40  30  60
Macon           68  92  69  94 /  30  30  20  20
Rome            69  85  70  86 /  30  40  30  70
Peachtree City  67  88  69  89 /  30  30  20  50
Vidalia         71  90  72  92 /  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected, primarily this
afternoon and evening. Locally heavy rain, frequent lightning, and
gusty winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be chances for thunderstorms each day through Monday,
mainly during the afternoon and evening hours. A few strong to
severe thunderstorms cannot be ruled out on any of these days;
however, no organized or widespread severe weather is expected.
The primary threat from any thunderstorms will be frequent
lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 8, 7:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 NNW AMERICUS          32.10N  84.25W
06/08/2021                   SUMTER             GA   911 CALL CENTER

            POWER LINES WERE DOWNED ON PATTON DRIVE.

&&

EVENT NUMBER FFC2100389

RWILLIS
Local storm report, Jun 8, 7:18 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 N AMERICUS            32.09N  84.24W
06/08/2021                   SUMTER             GA   911 CALL CENTER

            WIRES WERE REPORTED DOWN ON NORRIS STREET.

&&

EVENT NUMBER FFC2100390

RWILLIS
Local storm report, Jun 8, 7:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     AMERICUS                32.07N  84.23W
06/08/2021                   SUMTER             GA   911 CALL CENTER

            WIRES WERE REPORTED DOWN ON FORREST STREET.

&&

EVENT NUMBER FFC2100391

RWILLIS
Special weather statement, Jun 8, 7:24 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Jun 8 2021

GAZ046-055>057-090000-
Rockdale GA-Clayton GA-Spalding GA-Henry GA-
724 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
SOUTHEASTERN CLAYTON...NORTHEASTERN SPALDING AND HENRY COUNTIES UNTIL
800 PM EDT...

At 724 PM EDT...a strong thunderstorm was over Lovejoy, or near
McDonough...moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McDonough, Stockbridge, Hampton, Lovejoy, Sunny Side, Lake Spivey,
Blacksville, Richardson Park, Hidden Valley Park, Atlanta Motor
Speedway, Flippen, Kelleytown, Eagles Landing and Bonanza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8421 3361 8407 3354 8403 3352 8405
      3352 8404 3350 8403 3349 8403 3350 8402
      3349 8401 3332 8425 3340 8438
TIME...MOT...LOC 2324Z 220DEG 21KT 3344 8426

WIND...40MPH
Special weather statement, Jun 8, 7:39 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT Tue Jun 8 2021

GAZ014-015-022-023-090015-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
739 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 815 PM
EDT...

At 739 PM EDT...a strong thunderstorm was near War Hill Park, or near
Gainesville...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Oakwood, Lula, Chestatee, Murrayville and War Hill Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8382 3427 8403 3449 8399 3446 8383
      3439 8367
TIME...MOT...LOC 2339Z 210DEG 13KT 3431 8392

WIND...40MPH
Special weather statement, Jun 8, 7:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jun 8 2021

GAZ013-014-021-022-090015-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
741 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was near Lathemtown, or 11
miles northeast of Canton...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ball Ground, Lathemtown, Reavis Mountain and Hollis Lathem Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8429 3428 8439 3444 8432 3445 8421
      3438 8415
TIME...MOT...LOC 2341Z 212DEG 9KT 3431 8431

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:31 PM EDTSpecial Weather StatementFFCDooly, Pulaski29 min
Jun 8, 2:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 8, 3:16 PM EDTSpecial Weather StatementFFCStewart29 min
Jun 8, 3:20 PM EDTSpecial Weather StatementFFCHouston10 min
Jun 8, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Jun 8, 3:51 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 8, 3:57 PM EDTSpecial Weather StatementFFCCrisp, Wilcox33 min
Jun 8, 4:02 PM EDTSpecial Weather StatementFFCCoweta28 min
Jun 8, 4:12 PM EDTSpecial Weather StatementFFCJeff Davis33 min
Jun 8, 4:16 PM EDTSpecial Weather StatementFFCPeach29 min
Jun 8, 4:32 PM EDTSpecial Weather StatementFFCBibb28 min
Jun 8, 4:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Jun 8, 4:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jun 8, 5:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jun 8, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jun 8, 5:37 PM EDTSpecial Weather StatementFFCSumter38 min
Jun 8, 5:48 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 8, 5:53 PM EDTSpecial Weather StatementFFCWalton37 min
Jun 8, 6:10 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter38 min
Jun 8, 6:15 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 8, 6:18 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jun 8, 6:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 8, 7:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 8, 7:39 PM EDTSpecial Weather StatementFFCHall36 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.